Thunderstorm Wind, Sioux
- When
- June 30, 12:40 PM MST
- Where
- Sioux County, 13 mi S of Glen
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.412, -103.570
NDOR sensor measured a wind gust of 58 mph.
Thunderstorms produced strong straight line winds and some hail over the panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms produced strong straight line winds and some hail over the panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 30, 8:56 AM MST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 956 AM MDT THU JUN 30 2011 .DISCUSSION...THUNDERSTORMS AS OF 1530Z WERE STARTING TO MOVE INTO FAR WESTERN CARBON COUNTY. THE ACTIVITY IS ASSOCIATED WITH A 250 MB JET STREAK CURRENTLY MOVING INTO SOUTH CENTRAL WYOMING. A POTENT SHORTWAVE TROUGH MOVING INTO CENTRAL UTAH AND WEST CENTRAL COLORADO AT MID MORNING WILL APPROACH THE CWA THIS AFTERNOON AIDING IN THE SYNOPTIC LIFT. LIFTED INDICES AS OF 15Z WERE AROUND ZERO OVER THE CWA AND SURFACE DEW POINTS WERE MAINLY IN THE 50S. WITH THE LIFT...INSTABILITY AND MOISTURE IN PLACE FOR THE AFTERNOON AND EVENING...THUNDERSTORMS WILL RESULT AND HAVE INCREASED POPS OVER THE CWA. STORMS ALREADY THIS MORNING TO OUR WEST HAVE PRODUCED WIND GUSTS TO 45 MPH...HEAVY RAIN AND QUITE A BIT OF LIGHTNING. MODEL CAPE AND INSTABILITY VALUES FOR 00Z ARE MARGINAL FOR SEVERE WEATHER...BUT BASED ON CURRENT LAPS INFORMATION AND RADAR...BELIEVE THAT THOSE VALUES ARE UNDERDONE. BELIEVE THAT SOME STORMS WILL PRODUCE SEVERE WEATHER MAINLY IN THE FORM OF STRONG WIND GUSTS AND HAIL ALONG WITH HEAVY RAIN AS THEY SPREAD FROM WEST TO EAST. ONE NEGATIVE WILL BE THE EFFECTS OF A PRE FRONTAL TROUGH WHICH WILL SHIFT THE WINDS TO MORE WESTERLY OVER SOUTHEAST WYOMING THIS AFTERNOON. THIS MAY REDUCE THE SHEAR AND DRY THE ATMOSPHERE SOME AND REDUCE THE THREAT OF SEVERE WEATHER A BIT IN THAT PART OF THE CWA. WILL MONITOR THE DEVELOPMENT OF THE BOUNDARY LAYER WESTERLY WINDS CLOSELY TODAY. && .PREVIOUS DISCUSSION.../ISSUED AT 554 AM MDT THU JUN 30 2011/... AVIATION....12Z TAF ISSUANCE...ISOLATED SHOWERS WILL CONTINUE TO MOVE THROUGH AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS MORNING. AFTER A BRIEF BREAK...SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND MOVE TO THE NORTHEAST ACROSS THE PLAINS OF WYOMING AND NEBRASKA THROUGH THE EVENING. MVFR CEILINGS AND VISIBILITIES MAY OCCUR WITH THE ACTIVITY...WITH SOME STORMS PRODUCING STRONG DOWNDRAFT WINDS AND HAIL. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AS WELL AND WILL GUST AS HIGH AS 40 KNOTS AFTER 16Z MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. WINDS AND SHOWER ACTIVITY WILL DIMINISH TONIGHT. && .PREV DISCUSSION... /ISSUED 400 AM MDT THU JUN 30 2011/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT LATEST WATER VAPOR LOOP WAS SHOWING THE POTENTIAL VORTICITY ANOMALY MAKING SLOW PROGRESSION EAST THROUGH SOUTHERN NEVADA. AHEAD OF THIS FEATURE...PLENTY OF MOISTURE CONTINUES TO STREAM NORTH FROM MEXICO FORMING A SOMEWHAT MONSOONAL FLOW. IN FACT...LATEST SATELLITE IMAGE OF PRECIPITABLE WATER WAS AROUND 150 PERCENT OF NORMAL WHICH IS AROUND .75 INCH ACROSS THE WESTERN PORTION OF OUR FORECAST AREA. SURFACE DEWPOINTS ARE EVEN IN THE LOW TO MID 50S...WHICH IS HIGHER THAN WHAT THE MODELS ARE PROGGING AT THIS TIME. THIS RICH AIR MASS SHOULD RESULT IN MINIMAL CAP THIS AFTERNOON ACROSS AREAS WEST OF THE LARAMIE RANGE. WE WENT AHEAD AND BUMPED UP POPS ACROSS THIS REGION ESPECIALLY THIS AFTERNOON. ANOTHER CONCERN IS A JET STREAK (50KTS) MOVING THROUGH NORTHERN UTAH. THIS JET ENERGY SHOULD CONTINUE TO MOVE EAST INTO THE WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON. THESE WINDS COMBINED WITH SURFACE BASED CAPES AROUND 1000 J/KG WILL FAVOR SOME SCATTERED SEVERE STORMS EARLY THIS AFTERNOON WITH THE MAIN THREATS BEING STRONG DOWNBURST WINDS WEST OF THE LARAMIE RANGE. DIRECTIONAL SHEAR IS QUITE LIMITED IN THIS REGION...SO I WOULD NOT EXPECT A BIT HAIL THREAT AT THIS TIME. FURTHER EAST ALONG THE CHEYENNE RIDGE...THE STORMS MAY ARRIVE OR DEVELOP A LITTLE LATER IN THE AFTERNOON AFTER 3 OR 4 PM WHEN THE MODELS PROG A MID LEVEL JET STREAK PUSHING NORTHEAST FROM COLORADO. SURFACE DEWPOINTS ACROSS THIS REGION ARE CURRENTLY IN THE LOW TO MID 40S. IF THESE DEWPOINTS CONTINUE TO BE A BIT LOWER THAN I WOULD EXPECT THE PRIMARY THREAT TO BE DOWNBURST WINDS WITH MARGINAL HAIL. THE NEBRASKA PANHANDLE MAY SEE THE ACTION DEVELOP AFTER 5 PM AS THE JET STREAK LIFTS NORTHEAST FROM COLORADO. THIS WILL ALSO BE DEPENDENT ON HOW ORGANIZED THE STORMS WILL BE CROSSING THE LARAMIE RANGE. THE ENVIRONMENT IN THIS REGION IS SHOWING MORE POTENTIAL FOR DIRECTIONAL SHEAR WHICH WOULD SUPPORT MORE IN THE WAY OF ROTATING UPDRAFTS. HOWEVER...IF THE STORMS BECOME MORE ORGANIZED AFTER CROSSING THE LARAMIE RANGE THEN IT MAY EVOLVE INTO MORE OF BOW STRUCTURE. OVERALL IT LOOKS TO BE A VERY ACTIVE DAY WITH SOME INITIATION TAKING PLACE AFTER 1 PM MAINLY IN THE WESTERN PORTION OF THE FORECAST AREA. TONIGHT: THE STORMS SHOULD BEGIN TO EXIT THE AREA BY AROUND MIDNIGHT...BUT THERE MAY BE SOME LINGERING SHOWERS AND STORMS IN NEBRASKA PANHANDLE AFTER MIDNIGHT. A FRONTAL BOUNDARY IS ALSO PROGGED TO MOVE THROUGH THE REGION DURING THE EVENING WHICH WILL TEND TO BRING COOLER TEMPERATURES. FRIDAY-FRIDAY NIGHT: A SOMEWHAT COOLER DAY IS EXPECTED. WE DID BACK OFF A BIT ON TEMPERATURES COMPARED TO THE PREVIOUS FORECAST SINCE IT APPEARS LIKE AREAS EAST OF THE LARAMIE RANGE MAY SEE MORE NORTH-NORTHWEST FLOW. THE MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING A WEAK POTENTIAL VORTICITY ANOMALY THROUGH THE NORTHEAST SECTION OF FORECAST AREA DURING THE LATE AFTERNOON. COULD SEE A STRONG STORM OR TWO IN THIS REGION...BUT SHEAR LOOKS TO BE QUITE LIMITED FOR ANY LARGE HAIL THREAT. AFTER THIS POTENTIAL VORTICITY ANOMALY PASSES THROUGH...DRYING CONDITIONS CAN BE EXPECTED WITH DECENT RADIATIONAL COOLING SETTING UP OVERNIGHT ESPECIALLY EAST OF THE LARAMIE RANGE. LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...BROAD UPPER LEVEL RIDGE WILL BEGIN TO BUILD ON SATURDAY AND PERSIST FOR THE MOST PART THROUGH WEDNESDAY. THIS WILL KEEP TEMPS ON THE WARM SIDE WITH SUNDAY AND MONDAY PROGGED TO BE THE WARMEST DAYS AS THE THERMAL RIDGE AXIS MOVES ACROSS THE ROCKIES DURING THAT TIME. AS FOR THUNDERSTORM CHANCES...WILL SEE A SLIGHT CHANCE MAINLY ACROSS THE EASTERN PLAINS ON SATURDAY AS A SHORTWAVE MOVES ACROSS WYOMING IN ZONAL FLOW ALOFT. SUNDAY AND MONDAY WILL BE DRY FOR THE MOST PART WITH THE RIDGE BUILDING OVERHEAD...WITH MAYBE AN ISOLATED STORM OR TWO LATE MONDAY AFTERNOON AS A WEAK FRONT ASSOCIATED WITH A SYSTEM IN CANADA SWINGS SOUTH ACROSS THE AREA. TEMPS WILL COOL INTO THE 70S AND 80S BEHIND THIS FRONT FOR TUESDAY AND WEDNESDAY...AND SOUTHEASTERLY SURFACE FLOW WILL STRENGTHEN AS WELL AND ADVECT HIGHER DEWPOINTS IN FROM THE POOL OF MOISTURE OUT EAST. MIDLEVEL PACIFIC MOISTURE AND A NUMBER OF UPPER LEVEL SHORTWAVES WILL ROUND THE TOP OF THE RIDGE...SO CALLED RIDGE ROLLERS...THROUGH MIDWEEK AND WILL COMBINE WITH THE LLVL UPSLOPE FLOW TO BRING A RETURN OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. FIRE WEATHER... THERE IS A PRETTY GOOD SHOT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND THIS EVENING WHICH WILL KEEP THE RELATIVE HUMIDITIES ON THE HIGHER END OF THE SPECTRUM THIS AFTERNOON (30 TO 40 PERCENT). THIS SHOULD KEEP FUELS FAIRLY MOIST TODAY INTO TONIGHT...BUT WE WOULD EXPECT FUELS CONTINUE TO DRY OUT THIS WEEKEND INTO EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. THIS TIME FRAME WILL CERTAINLY NEED TO BE WATCHED. HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL REMAIN STEADY OR SLOWLY FALL THROUGH EARLY NEXT WEEK ALONG THE LOWER NORTH PLATTE RIVER...WITH DIURNAL RISES AND FALLS MIXED IN WITH A GENERAL DECREASING TREND FURTHER WEST. HOT TEMPERATURES ARE FORECAST THROUGH EARLY NEXT WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED... DO NOT ANTICIPATE ANY SIGNIFICANT RISES THIS WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER/HYDROLOGY...REC LONG TERM/AVIATION...RJM UPDATE...WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1232 PM MDT THU JUN 30 2011 WYZ101>119-011045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1232 PM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST AND SPREAD OVER THE REST OF SOUTHEAST WYOMING BY MID AFTERNOON. SOME OF THE THUNDERSTORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAINFALL. THE THUNDERSTORMS WILL END OVER SOUTHEAST WYOMING BY LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A GLENDO TO TORRINGTON LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-011045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1232 PM MDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE NEBRASKA PANHANDLE BY LATE IN THE AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO 70 MPH...HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER AND HEAVY RAIN. THE STORMS WILL WEAKEN AND MOVE EAST OF THE PANHANDLE SHORTLY AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED STRONG STORMS MAY DEVELOP MAINLY NORTH OF A TORRINGTON TO ALLIANCE LINE ON FRIDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 AM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL HANNA 41.87N 106.56W
06/30/2011 E0.25 INCH CARBON WY LAW ENFORCEMENT
VERY HEAVY RAINFALL ALSO OCCURRED WITH WIND GUSTS OF UP
TO 40 MPH.
&&
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1157 AM MDT THU JUN 30 2011 WYZ103>105-109-110-301900- CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY- 1157 AM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTHERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 100 PM MDT... AT 1152 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF HANNA...OR 42 MILES EAST OF RAWLINS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDICINE BOW... SHIRLEY BASIN... LITTLE MEDICINE SCHOOL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 103 PM MDT THU JUN 30 2011 WYZ101-301945- CONVERSE COUNTY LOWER ELEVATIONS WY- 103 PM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 145 PM MDT... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF BOXELDER...OR 29 MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... I-25 EXIT 146 AROUND 140 PM MDT. DOUGLAS AND I-25 EXIT 135 AROUND 145 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 132 AND 149. JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 122 PM MDT THU JUN 30 2011 WYZ107-108-302000- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 122 PM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 200 PM MDT... AT 121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF VETERAN...OR 21 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... VETERAN AROUND 150 PM MDT. LINGLE AROUND 200 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT THU JUN 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST 6 WSW DOUGLAS 42.72N 105.50W
06/30/2011 M53 MPH CONVERSE WY TRAINED SPOTTER
&&
MWEILANDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 139 PM MDT THU JUN 30 2011 WYZ107-108-302030- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 139 PM MDT THU JUN 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PLATTE AND NORTH CENTRAL GOSHEN COUNTIES UNTIL 230 PM MDT... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 19 MILES NORTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH. HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... FORT LARAMIE NATIONAL HISTORIC SITE AROUND 145 PM MDT. FORT LARAMIE AROUND 150 PM MDT. HWY 85 AT DRY RAWHIDE CREEK AROUND 220 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
The Cheyenne radar (KCYS), 174 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
NDOR sensor measured a wind gust of 58 mph.
A trained spotter estimated 60 mph winds.
The ASOS at the airport measured wind gusts of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306129, 306099, 306100, 306102, 306103.